Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 70, NWS Buffalo, NY

July 27, 2013

NWS Buffalo, NY issued this small craft advisory at Jul 27, 2013, 3:48 PM EDT. It took effect at Jul 28, 2013, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2013, 3:48 PM EDT (19:48 UTC)
In effect from
Jul 28, 2013, 12:00 AM EDT
Expired
Jul 28, 2013, 6:26 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WHUS71 KBUF 271948
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT SAT JUL 27 2013

LEZ040-041-280400-
/O.NEW.KBUF.SC.Y.0070.130728T0400Z-130728T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
348 PM EDT SAT JUL 27 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SUNDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
4 follow-up statements
657 
WHUS71 KBUF 272338
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
738 PM EDT SAT JUL 27 2013

LOZ045-280745-
/O.EXB.KBUF.SC.Y.0070.130728T0600Z-130728T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
738 PM EDT SAT JUL 27 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY. 

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET FROM STONY POINT NORTHWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-280745-
/O.CON.KBUF.SC.Y.0070.130728T0400Z-130728T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
738 PM EDT SAT JUL 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 11 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
693 
WHUS71 KBUF 280234
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1034 PM EDT SAT JUL 27 2013

LEZ040-041-281045-
/O.CON.KBUF.SC.Y.0070.130728T0400Z-130728T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1034 PM EDT SAT JUL 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-281045-
/O.CON.KBUF.SC.Y.0070.130728T0600Z-130728T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1034 PM EDT SAT JUL 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SUNDAY...

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET FROM STONY POINT NORTHWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
453 
WHUS71 KBUF 280823
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
423 AM EDT SUN JUL 28 2013

LEZ040-041-281500-
/O.CON.KBUF.SC.Y.0070.000000T0000Z-130728T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
423 AM EDT SUN JUL 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-281500-
/O.CON.KBUF.SC.Y.0070.000000T0000Z-130728T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
423 AM EDT SUN JUL 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET FROM STONY POINT NORTHWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
496 
WHUS71 KBUF 281026
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
626 AM EDT SUN JUL 28 2013

LEZ040-041-LOZ045-281130-
/O.CAN.KBUF.SC.Y.0070.000000T0000Z-130728T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
626 AM EDT SUN JUL 28 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS AND SHOULD
CONTINUE TO DIMINISH THIS MORNING...THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 2:37 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 27, 2:37 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
237 PM EDT SAT JUL 27 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH THIS AFTERNOON BRINGING SHOWERS WITH A
FEW SCATTERED THUNDERSTORMS. MORE WIDESPREAD SHOWERS ARE EXPECTED
TONIGHT AND EARLY SUNDAY AS THE FRONT CROSSES THE REGION. SUNSHINE
WILL RETURN TO THE REGION IN THE WAKE OF THE FRONT DURING THE COURSE
OF SUNDAY AND THIS WILL BE FOLLOWED BY SEASONABLY COOL WEATHER TO
START THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RAIN SHOWERS WITH ISOLATED LIGHTNING COVERAGE ARE SHOWING UP ON
RADAR ACROSS FAR WESTERN NEW YORK THIS AFTERNOON. THIS PRECIPITATION
WILL CONTINUE TO LIFT NORTH AND EAST THROUGH THE AFTERNOON SPREADING
ACROSS CENTRAL NEW YORK BY THIS EVENING. FORCING MECHANISMS ARE
BROUGHT BY A COLD FRONT WHICH IS SHIFTING ACROSS EASTERN MICHIGAN
ALONG WITH FALLING HEIGHTS ALOFT AS A MID LEVEL CUT OFF LOW SLOWLY
SHIFTS EAST TOWARD THE CENTRAL LAKES. EXTENSIVE CLOUD COVER AHEAD OF
THE FRONT HAS KEEP INSTABILITY WEAK THIS AFTERNOON WITH CONVECTION
LIMITED TO MAINLY ALONG THE COLD FRONT AND ASSOCIATED WITH A FEW
EMBEDDED MID LEVEL SHORT WAVE TROUGHS ROTATING AROUND THE PARENT
LOW. ONE OF THESE WHICH IS SHIFTING ACROSS WEST CENTRAL PA WILL
SHIFT INTO THE INTERIOR SOUTHERN TIER AND FINGER LAKES GOING INTO
THE AFTERNOON. BULK WIND SHEAR OF 25-35 KNOTS MAY ALLOW SOME OF THE
STRONGER STORMS TO BRING SOME GUSTY WINDS. REMOVED THE ENHANCED
WORDING FROM THE FORECAST GRIDS DUE TO LIMITED COVERAGE OF THIS
POSSIBILITY.

FURTHER EAST MORE SUNSHINE HAS ALLOWED TEMPERATURES TO WARM INTO THE
LOW 80S EARLY THIS AFTERNOON. ANALYSIS OF LOW LEVEL TEMPERATURE
LAPSE RATES SHOWS A FEW AREAS WITH 8+ C/KM. THIS MAY ALLOW SOME OF
THE SHOWERS TO INTENSIFY A BIT ONCE THEY LIFTS NORTHEAST ACROSS
CENTRAL NEW YORK LATER THIS AFTERNOON AND EVENING.

TONIGHT...THE SFC COLD FRONT WILL SLOWLY PUSH UP LAKE ERIE AND
ACROSS THE FAR WESTERN COUNTIES. CONTINUED LIFT FROM A 100KT H25 JET
TO OUR WEST AND A DIVERGENT FLOW ABV H5 DURING THE COURSE OF TONIGHT
WILL COMBINE WITH STRONGER LOW LEVEL FORCING ALONG AND AHEAD OF THE
SFC FRONT TO GENERATE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS OUR FORECAST AREA. WILL USE HIGH LIKELY POPS FOR THE BULK OF
THE REGION WITH SOME POCKETS OF CAT POPS.

UNLIKE THE PAST FEW DAYS THAT HAVE FEATURED COMFORTABLY LOW HUMIDITY
LEVELS...DEW POINTS WILL CLIMB BACK INTO THE 60S THIS AFTERNOON AND
TONIGHT. THIS WILL PROMOTE SOMEWHAT STICKIER CONDITIONS...WITH MAX
TEMPS THIS AFTERNOON RANGING FROM THE MID AND UPPER 70S ACROSS THE
MAJORITY OF THE SRN TIER TO THE MID 80S OVER PORTIONS OF THE FINGER
LAKES AND EASTERN LAKE ONTARIO REGIONS. A MORE NOTICEABLE INCREASE
IN HUMIDITY WILL BE FELT TONIGHT WHEN DEW POINTS IN THE LOW TO MID
60S AND A DEEP SOUTHERLY FLOW WILL HOLD TEMPERATURES SOME 10 DEGREES
HIGHER THAN RECENT NIGHTS. OVERNIGHT LOWS WILL GENERALLY RANGE FROM
THE UPPER 50S OVER THE WESTERN SOUTHERN TIER TO THE MID 60S EAST OF
THE GENESEE VALLEY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
DURING THE COURSE OF SUNDAY...THE ANOMALOUSLY DEEP UPPER LOW TO OUR
WEST WILL WOBBLE EASTWARD ACROSS THE MICHIGAN STRAITS...WHILE ALSO
PUSHING ITS ASSOCIATED COLD FRONT FROM WESTERN NEW YORK INTO THE
NORTH COUNTRY. PLENTIFUL LIFT AND MOISTURE ALONG AND IMMEDIATELY
AHEAD OF THE FRONT WILL CONTINUE TO PRODUCE A BAND OF SHOWERS AND
EMBEDDED THUNDERSTORMS AS THIS FEATURE WORKS EASTWARD...WHICH WILL
REMAIN COVERED WITH A SWATH OF HIGH LIKELY POPS. FOLLOWING THE
FRONTAL PASSAGE...THE CONVECTION SHOULD QUICKLY TAPER OFF FROM
WEST TO EAST AS STRONG DRY SLOTTING OVERSPREADS THE REGION...WITH
AREAS FROM THE GENESEE VALLEY WESTWARD LIKELY SEEING A RETURN TO
MOSTLY SUNNY SKIES FOR THE BULK OF THE AFTERNOON. AS FOR TEMPS...
850 MB TEMPS WILL FALL OFF TO AROUND +8C ACROSS FAR WNY AND TO THE
+11C/+12C RANGE FROM THE GENESEE VALLEY EASTWARD...WHICH WILL
RESULT IN SOMEWHAT COOLER HIGHS COMPARED TO SATURDAY. AT THIS
POINT... EXPECT READINGS TO RANGE FROM WITHIN A FEW DEGREES OF 70
ACROSS FAR WESTERN SECTIONS...TO THE MID AND UPPER 70S ALONG AND
EAST OF THE GENESEE RIVER.

SUNDAY NIGHT AND VERY EARLY MONDAY...THE CORE OF THE UPPER LOW WILL
SLIDE A BIT FURTHER EAST INTO EASTERN ONTARIO PROVINCE...WHILE
PUSHING THE AFOREMENTIONED COLD FRONT OUT OF OUR AREA AND INTO
NEW ENGLAND. THIS WILL RESULT ANY LEFTOVER SCATTERED SHOWERS ACROSS
THE NORTH COUNTRY ENDING FAIRLY EARLY IN THE EVENING... LEAVING
BEHIND A DRY NIGHT FOR THE VAST MAJORITY OF THE AREA. THE LONE
EXCEPTION TO THIS WILL COME ACROSS FAR WESTERN NEW YORK...WHERE
DEEPER MOISTURE WILL MAKE A GRADUAL RETURN IN CONJUNCTION WITH THE
APPROACH OF THE UPPER LOW AND ITS MAIN AXIS OF SHORTWAVE ENERGY.
COUPLED WITH THE FAVORABLE NOCTURNAL TIMING AND 850 MB TEMPS FALLING
A BIT FURTHER TO AROUND +7C...THE INCREASING MOISTURE AND LIFT WILL
HELP PROVIDE AN ENVIRONMENT CONDUCIVE TO THE DEVELOPMENT OF SOME
LAKE EFFECT RAIN SHOWERS ACROSS THE NIAGARA FRONTIER OVERNIGHT...
WITH THIS ACTIVITY BECOMING MOST ORGANIZED AROUND OR SHORTLY AFTER
DAYBREAK ON MONDAY. AT THIS JUNCTURE...FEEL THAT ENOUGH MOISTURE...
LIFT...AND INSTABILITY SHOULD BE PRESENT TO RETAIN THE LIKELY POPS
FROM OUR EXISTING CONTINUITY...WHILE ALSO SUPPORTING AN ADDED CHANCE
OF SOME EMBEDDED THUNDER. AS FOR PLACEMENT OF THE LAKE EFFECT...
MODEL DIFFERENCES PERSIST WITH RESPECT TO THE ORIENTATION OF THE
STEERING WINDS...THOUGH GIVEN THE ORIENTATION/TRACK OF THE UPPER LOW
AND THE HISTORICAL TENDENCY OF THE GUIDANCE TO PLACE THE LAKE EFFECT
A LITTLE TOO FAR SOUTH OF WHERE IT ACTUALLY WINDS UP...TEND TO FAVOR
THE MORE SOUTH-SOUTHWESTERLY FLOW AND FURTHER NORTHWARD POSITIONING
SUGGESTED BY THE 00Z NAM. THIS WOULD PLACE THE BULK OF THE LAKE
EFFECT FROM THE NIAGARA PENINSULA EASTWARD ACROSS THE NORTHERN
SUBURBS OF BUFFALO AND NIAGARA/ORLEANS COUNTIES...OR A LITTLE
FURTHER NORTH THAN ADVERTISED IN THE PREVIOUS FORECAST.

DURING MONDAY...THE CENTER OF THE UPPER LOW WILL DRIFT EAST TO THE
ONTARIO/QUEBEC BORDER...WITH THE CORE OF ITS COOL POOL/AREA OF
DEEPER MOISTURE SETTLING DIRECTLY OVER OUR REGION. WITH THE RETURN
OF DAYTIME HEATING...THIS WILL SUPPORT A RETURN OF MORE GENERAL
SHOWER CHANCES AREAWIDE BY MIDDAY/EARLY AFTERNOON...WHILE MORE
CONCENTRATED LAKE EFFECT RAIN SHOWERS NORTHEAST OF LAKE ERIE
SIMULTANEOUSLY BREAK UP AND WEAKEN DUE TO STRONG LATE JULY DIURNAL
EFFECTS. HAVE THUS REFLECTED THIS IN THE FORECAST WITH POPS TRENDING
BACK TO THE CHANCE RANGE AREAWIDE...THOUGH IT IS POSSIBLE THAT AREAS
FARTHER INLAND WILL ONLY SEE VERY LIMITED ACTIVITY. WITH 850 MB
TEMPS DROPPING DOWN TO +7C TO +9C...MONDAY SHOULD BE THE COOLEST DAY
OF THE WEEK WITH MOST LOCATIONS SEEING HIGHS ONLY IN THE LOWER TO
MID 70S...AND THE HIGHER TERRAIN LIKELY NOT GETTING OUT OF THE UPPER
60S.

ONCE WE GET INTO MONDAY NIGHT...THE UPPER LOW WILL BEGIN TO MAKE A
LITTLE BETTER HEADWAY NORTHEASTWARD AS IT SLIDES INTO SOUTH-CENTRAL
QUEBEC PROVINCE. FOR MUCH OF THE REGION...THIS AND THE LOSS OF
DAYTIME HEATING SHOULD RESULT IN A RETURN TO MAINLY DRY WEATHER BY
MID TO LATE EVENING...THOUGH AT LEAST SOME LIMITED SHOWERS WILL
PERSIST DOWNWIND OF THE LAKES GIVEN STILL-COOL 850 MB TEMPS OF +7C
TO +8C AND THE RETURN OF THE MORE FAVORABLE NOCTURNAL PORTION OF THE
DIURNAL CYCLE. OFF LAKE ERIE...EXPECT SCATTERED RAIN SHOWERS ACROSS
THE BUFFALO SOUTHTOWNS MONDAY EVENING TO GRADUALLY SHIFT SOUTHWARD
INTO THE SOUTHERN TIER AND DIMINISH THROUGH THE BALANCE OF THE NIGHT
AS THE FLOW TURNS MORE WESTERLY AND SYNOPTIC-SCALE MOISTURE
DIMINISHES...WITH JUST A FEW ISOLATED SHOWERS OR SPRINKLES LEFTOVER
BY MONDAY MORNING. MEANWHILE OFF LAKE ONTARIO...SOMEWHAT DEEPER
MOISTURE WILL KEEP BETTER CHANCES OF RAIN SHOWERS GOING THROUGH THE
NIGHT EAST OF THE LAKE...WITH THIS ACTIVITY ALSO SETTLING SOUTH INTO
THE TUG HILL REGION WITH TIME AS THE FLOW VEERS MORE WESTERLY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN THE FIRST HALF OF THE LONG RANGE PERIOD...THE UNSEASONABLY DEEP
UPPER LOW WILL FINALLY EJECT NORTHEASTWARD ACROSS EASTERN CANADA...
WITH A MORE ZONAL FLOW BECOMING RE-ESTABLISHED ACROSS OUR REGION IN
ITS WAKE. COUPLED WITH SURFACE HIGH PRESSURE BUILDING EASTWARD
ACROSS OUR REGION...THIS SHOULD RESULT IN TEMPS WARMING BACK TO
MIDSUMMER NORMS AND A RETURN TO MAINLY DRY WEATHER...THOUGH A FEW
ISOLATED TO SCATTERED SHOWERS MAY STILL LINGER INTO TUESDAY ACROSS
OUR FAR EASTERN ZONES...WHICH WILL BE IN CLOSER PROXIMITY TO THE
DEPARTING UPPER LOW/COOLEST AIR ALOFT. WITH 850 MB TEMPS RECOVERING
TO BETWEEN +9C AND +11C TUESDAY AND +11C TO +13C WEDNESDAY...DAYTIME
HIGHS FOR TUESDAY/WEDNESDAY SHOULD AVERAGE IN THE MID 70S/AROUND 80
RESPECTIVELY.

LATER ON IN THE WEEK...THE PASSAGE OF ANOTHER MODEST SHORTWAVE
TROUGH AND ASSOCIATED FRONTAL SYSTEM SHOULD BRING A RENEWED CHANCE
OF SHOWERS/THUNDERSTORMS FOR WEDNESDAY NIGHT AND THURSDAY...BEFORE
MAINLY DRY WEATHER RETURNS FOR FRIDAY WITH INCREASING LOW-LEVEL
RIDGING. AS FOR TEMPS...THESE SHOULD REMAIN FAIRLY CLOSE TO
NORMAL... WITH DAYTIME HIGHS AVERAGING OUT IN THE UPPER 70S TO LOWER
80S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
RAIN SHOWERS HAVE SHIFTED INTO WESTERN NEW YORK THIS AFTERNOON AHEAD
OF A COLD FRONT CROSSING EASTERN MICHIGAN. LIGHTING ACTIVITY IS
LIMITED DUE TO LIMITED SUNSHINE ACROSS WESTERN TERMINALS TODAY BUT
BEST CHANCE WILL BE WELL INLAND ACROSS THE SOUTHERN TIER AND FINGER
LAKES INTO CENTRAL NEW YORK WHERE MORE INSTABILITY IS PRESENT.
THE COLD FRONT WILL VERY SLOWLY CROSS LAKE ERIE AND THE FAR WESTERN
COUNTIES OF NEW YORK TONIGHT. THIS WILL RESULT IN SHOWERS BECOMING
MORE COMMON WITH LIMITED THUNDERSTORMS. VFR CONDITIONS LOOK TO
DETERIORATING TO MVFR DURING THE COURSE OF THE NIGHT. IFR CIGS WILL
BE POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WRN SOUTHERN TIER LATE.
THE FRONT CROSSES WESTERN NEW YORK EARLY SUNDAY WITH IMPROVING
CONDITIONS EXPECTED BY THE EARLY AFTERNOON.

OUTLOOK...
SUNDAY...SHOWERS AND A FEW THUNDERSTORMS ENDING FROM WEST TO EAST
FOLLOWED BY MAINLY VFR.
MONDAY...MAINLY VFR EXCEPT SOME MVFR AND A CHANCE OF SHOWERS IN
WESTERN NY.
TUESDAY AND WEDNESDAY...MAINLY VFR.

&&

.MARINE...
SHOWERS AND LIMITED THUNDERSTORMS ARE SHIFTING ACROSS WESTERN NEW
YORK AND THE LOWER LAKES THIS AFTERNOON AHEAD OF A COLD FRONT OVER
EASTERN MICHIGAN. THE FRONT WILL MOVE EAST ACROSS LAKE ERIE AND
WESTERN PORTIONS OF LK ONTARIO THROUGH THIS EVENING AND TONIGHT.

MODERATE TO FRESH SOUTHWESTERLIES WILL BECOME ESTABLISHED IN THE
WAKE OF THE COLD FRONT ON SUNDAY...AND WITH COLD ADVECTION TAKING
PLACE...THIS WILL PROMOTE WAVES TO BUILD TO NEAR 4 FEET ACROSS LAKE
ERIE AND PARTS OF WESTERN LAKE ONTARIO. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR THESE AREAS FOR SUNDAY AND SUNDAY NIGHT.

FINALLY...COLD AIR ALOFT MAY ALSO PRODUCE AN ENVIRONMENT FAVORABLE
FOR THE DEVELOPMENT OF WATERSPOUTS ON BOTH LAKES ERIE AND ONTARIO
MONDAY AND TUESDAY...ESPECIALLY IF ANY LAKE EFFECT CLOUDS OR SHOWERS
DEVELOP. FORECAST GFS PROFILES FALL INTO THE FAVORABLE RANGE FOR
UPPER LOW WATERSPOUTS ON THE SZILAGYI WATERSPOUT NOMOGRAM.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...RSH/SMITH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH/SMITH
MARINE...RSH/SMITH
Hazardous weather outlook, Jul 27, 5:02 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT SAT JUL 27 2013

NYZ001>008-010>014-019>021-085-280915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
502 AM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH TONIGHT. A FEW OF THESE STORMS COULD CONTAIN GUSTY WINDS AND
SMALL HAIL...ALONG WITH LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-280915-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
502 AM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN UPPER LEVEL LOW WILL CROSS THE GREAT LAKES LATER THIS WEEKEND
THROUGH EARLY NEXT WEEK. THE COLD AIR ALOFT COMBINED WITH VERY
WARM LAKE WATERS MAY PRODUCE AN ENVIRONMENT FAVORABLE FOR THE
DEVELOPMENT OF WATERSPOUTS ON LAKES ERIE AND ONTARIO FROM LATE
SUNDAY NIGHT THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-280915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR/HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:35 PM EDTSpecial Weather StatementBUFOnondaga55 min

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.